Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 31, NWS New Orleans, LA

April 4, 2017Saint Helena Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Apr 4, 2017, 8:19 AM CDT for Saint Helena Parish, Louisiana. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Apr 4, 2017, 8:19 AM CDT (13:19 UTC)
Expired
Apr 5, 2017, 3:00 AM CDT
In force
19 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Helena Parish, LA

The river

Written for the forecast point Tickfaw River at Liverpool (LPOL1).

Action stage
9 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

801 
WGUS44 KLIX 041319
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
819 AM CDT Tue Apr 4 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Louisiana... 

  Tickfaw River at Liverpool affecting St. Helena Parish
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC091-050800-
/O.NEW.KLIX.FL.W.0031.170404T1319Z-170405T0800Z/
/LPOL1.1.ER.170404T0630Z.170404T1100Z.170405T0200Z.NO/
819 AM CDT Tue Apr 4 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Tickfaw River at Liverpool.
* until late tonight.
* At  7:15 AM Tuesday the stage was 9.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river is cresting and will fall to below flood 
  stage by tonight.
* Impact...At 9.0 feet...Pastures and crop land adjacent to the river 
  will flood. Rural areas near the river will be threatened with 
  flooding.

&&
 
LAT...LON 3114 9051 3114 9063 3088 9074 3088 9061

&&

LAT...LON 3114 9051 3114 9063 3088 9074 3088 9061




$$
2 follow-up statements
287 
WGUS84 KLIX 041556
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
1056 AM CDT Tue Apr 4 2017

...The flood warning continues for the following rivers in 
Louisiana...
 
  Amite River At Denham Springs affecting East Baton Rouge and 
  Livingston Parishes 
  
  Amite River At Bayou Manchac Point affecting East Baton Rouge Parish
  
  Tickfaw River at Liverpool affecting St. Helena Parish 
  
  Tickfaw River Near Montpelier affecting St. Helena Parish 
  
  Tangipahoa River Near Robert affecting Tangipahoa Parish 
  
  Tchefuncte River Above U.S. Highway 190 Near Covington affecting St.
  Tammany Parish 
  
  Bogue Falaya River At Boston St in Covington affecting St. Tammany 
  Parish 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC033-063-052156-
/O.EXT.KLIX.FL.W.0028.170405T0224Z-170406T0936Z/
/DENL1.1.ER.170405T0224Z.170405T1200Z.170406T0336Z.NO/
1056 AM CDT Tue Apr 4 2017

...Flood Warning extended until late Wednesday night...The Flood 
Warning continues for
  The Amite River At Denham Springs.
* from this evening to late Wednesday night.
* At 10:00 AM Tuesday the stage was 27.9 feet.
* Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 29.5 feet by tomorrow morning. The river will fall below 
  flood stage by tomorrow late evening.
* Impact...At 29.0 feet...Flooding will begin in the westernmost parts
  of Denham Springs.

&&

LAT...LON 3050 9102 3050 9093 3040 9102 3040 9092




$$

LAC033-052156-
/O.EXT.KLIX.FL.W.0027.170405T1200Z-170406T0000Z/
/BYML1.1.ER.170405T1200Z.170405T1200Z.170405T1800Z.NO/
1056 AM CDT Tue Apr 4 2017

...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
  The Amite River At Bayou Manchac Point.
* from Wednesday morning to Wednesday evening.
* At  8:54 AM Tuesday the stage was 5.8 feet.
* Flood stage is 9.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow morning and then fall to 8 feet by Thursday night.
* Impact...At 9.0 feet...The river will begin to flood property along 
  Bayou Manchac and the Amite River. Amite River Road and Horseshoe 
  Drive will be flooded.

&&

LAT...LON 3040 9092 3040 9102 3031 9090 3037 9084




$$

LAC091-051200-
/O.EXT.KLIX.FL.W.0031.000000T0000Z-170405T1200Z/
/LPOL1.1.ER.170404T0630Z.170404T1100Z.170405T0600Z.NO/
1056 AM CDT Tue Apr 4 2017

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Tickfaw River at Liverpool.
* until Wednesday morning.
* At 10:15 AM Tuesday the stage was 9.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast... The river is expected to continue falling to below 
  flood stage by early tomorrow morning.
* Impact...At 9.0 feet...Pastures and crop land adjacent to the river 
  will flood. Rural areas near the river will be threatened with 
  flooding.

&&

LAT...LON 3114 9051 3114 9063 3088 9074 3088 9061




$$

LAC091-051200-
/O.EXT.KLIX.FL.W.0026.170405T0000Z-170405T1200Z/
/MONL1.1.ER.170405T0000Z.170405T0000Z.170405T0600Z.NO/
1056 AM CDT Tue Apr 4 2017

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Tickfaw River Near Montpelier.
* from this evening to Wednesday morning.
* At 10:30 AM Tuesday the stage was 12.6 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening and fall to 12 feet by Wednesday afternoon.
* Impact...At 13.0 feet...The low banks will overflow threatening 
  commercial interests near the river with flooding.
* Impact...At 12.5 feet...Forestry and sand and gravel operations will
  be curtailed.

&&

LAT...LON 3088 9061 3088 9074 3061 9070 3061 9057




$$

LAC105-052156-
/O.EXT.KLIX.FL.W.0016.000000T0000Z-170407T0500Z/
/ROBL1.1.ER.170404T1501Z.170405T1200Z.170406T2300Z.NO/
1056 AM CDT Tue Apr 4 2017

The Flood Warning continues for
  The Tangipahoa River Near Robert.
* until late Thursday night.
* At  9:30 AM Tuesday the stage was 14.9 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 17.0 feet by tomorrow morning. The river will then 
  fall below flood stage by Thursday evening.
* Impact...At 17.0 feet...Low places along Highway 22 south of Robert 
  will be under water. Water will approach the entrance of Hidden 
  Oaks Campground. Trailers at the camp ground will be unable to be 
  moved out when the river reaches 18 feet.
* Impact...At 16.0 feet...Minor flooding near the river with beach 
  areas under water.
* Impact...At 15.0 feet...Minor flooding near the river.


&&

LAT...LON 3069 9043 3069 9050 3030 9030 3036 9025




$$

LAC103-051048-
/O.EXT.KLIX.FL.W.0022.000000T0000Z-170405T1048Z/
/CUSL1.1.ER.000000T0000Z.170404T1215Z.170405T0448Z.NO/
1056 AM CDT Tue Apr 4 2017

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Tchefuncte River Above U.S. Highway 190 Near Covington.
* until late tonight.
* At 10:30 AM Tuesday the stage was 21.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 20.0 feet...Water will invade Camp Tchefuncte's parking 
  lot. Vehicles must be removed to higher ground.
* Impact...At 18.0 feet...The Camp Tchefuncte softball field will be 
  under water. The camp parking lot is threatened with flooding and 
  vehicles are advised to be moved if higher river stages are 
  anticipated.

&&

LAT...LON 3056 9016 3051 9027 3041 9018 3046 9007




$$

LAC103-050900-
/O.EXT.KLIX.FL.W.0024.000000T0000Z-170405T0900Z/
/CVEL1.1.ER.000000T0000Z.170404T1000Z.170405T0300Z.NO/
1056 AM CDT Tue Apr 4 2017

The Flood Warning continues for
  The Bogue Falaya River At Boston St in Covington.
* until late tonight.
* At 10:30 AM Tuesday the stage was 8.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 7.0 feet...Water will rise onto the right bank flooding 
  property of the bogue falaya towers at east Boston Street and 
  threatening commercial property on the left bank near Military 
  Road. Bogue falaya river park and christ episcopal school grounds 
  will begin to flood
* Impact...At 6.0 feet...The river will leave its banks under the 
  Boston Street bridge and begin to flood the boston towers property

&&

LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004




$$
212 
WGUS84 KLIX 050136
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
836 PM CDT Tue Apr 4 2017

...The flood warning has been cancelled for the following rivers in 
Louisiana...

The Tickfaw River at Liverpool affecting St. Helena Parish

The Tickfaw River Near Montpelier affecting St. Helena Parish

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC091-050206-
/O.CAN.KLIX.FL.W.0031.000000T0000Z-170405T1200Z/
/LPOL1.1.ER.170404T0630Z.170404T1100Z.000000T0000Z.NO/
836 PM CDT Tue Apr 4 2017

The Flood Warning has been cancelled for
  The Tickfaw River at Liverpool.
* At 8:15 PM Tuesday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 8.9 feet.



&&

LAT...LON 3114 9051 3114 9063 3088 9074 3088 9061




$$

LAC091-050206-
/O.CAN.KLIX.FL.W.0026.000000T0000Z-170405T1200Z/
/MONL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
836 PM CDT Tue Apr 4 2017

The Flood Warning has been cancelled for
  The Tickfaw River Near Montpelier.
* At 7:30 PM Tuesday the stage was 12.3 feet.
* Flood stage is 13.0 feet.
* Forecast...The river crested below flood stage at 12.6 feet.


&&

LAT...LON 3088 9061 3088 9074 3061 9070 3061 9057




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 4, 3:53 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 4, 3:53 AM CDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
353 AM CDT Tue Apr 4 2017

.SHORT TERM...
The cold front that moved through yesterday is stalled over the
gulf this morning poised to retreat back into the area as a warm
front today. There is a weak jet associated with it and several
discrete cells are firing along the boundary this morning over the
gulf south of the Florida panhandle. This will look very familiar
late today and tonight for us as well. The stronger sustaining
and substantial support will begin to move into the picture early
Wednesday in the form of a cold front with plenty of dynamic and
thermal support. The timing of this front is the question. Since
it will supply what is necessary for a large eruption of severe
thunderstorms, the area where it comes into contact with all of
this deep moisture and all sfc based svr wx variables will be the
area in focus tonight and Wednesday. This looks to be mainly from
eastern Mississippi eastward. The intializing area looks to be
Mississippi and Southeast Louisiana mainly along the warm frontal
boundary. This will put a few areas possibly under the gun once
again by tonight.

The warm front will begin to move north this morning. Strong to
severe thunderstorms will once again be possible as it moves
onshore later this evening. They will not be widespread and should
be found along, south, and east of a line from McComb Mississippi
to the mouth of the Atchafalaya River. The strongest of these
should be over southeast Mississippi and adjacent parishes of the
northshore. This activity should move into the area from the south
by this evening and continue to plague the area through the night
until the cold front moves through by Wed morning. SPC has
delineated these areas of severe potential very well for our area.
Several of these cells may contain strong waterspouts that could
move onshore. But all modes of severe wx will be possible.

.LONG TERM...
Cool dry air will mvoe in Wed with a reinforcing surge by Thursday
night. The very nice conditions will remain with us into the
weekend as winds ease and begin to turn from the south once again
by Sunday. The next system that affects us looks to be by the
middle of next week.

&&

.AVIATION...

Some patchy fog will affect a few terminals this morning with
1/4sm temporarily this morning. VFR conditions should remain
through the remainder of the day. But ceilings of OVC040-060 will
begin to invade each terminal by sunset. There will also be a
developing ceiling at OVC005 that will affect mainly terminals
east of BTR. Several terminals will also be affected by sh/ts
overnight. These should mainly be found east of BTR as well.

&&

.MARINE...
Small craft advisory conditions look to begin once again tonight.
This should be found over a large portion of the coastal waters.
Confidence in how far west this area goes is low. Southerly winds
will shift rapidly Wed morning with the passage of a cold front.
Northwest winds will keep advisory flags posted possibly through
Thursday. Thunderstorms that develop along a retreating warm front
may be severe and possibly contain very strong waterspout activity
along with other modes of severe wx. This should start later this
morning and last through much of tonight ending with the cold
frontal passage Wed morning. Winds and seas look to ease by the
end of the week.

&&

.DECISION SUPPORT...
DSS CODE...Blue.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Watching thunderstorm development overnight.

Decision Support Service (DSS) Code Legend:
GREEN  = No weather impacts that require action
BLUE   = Long fused Watch/Warning/Advisory in effect or high
         visibility event
YELLOW = Heightened impacts with short fused
         Watch/Warning/Advisory issuances; Radar support
ORANGE = High Impacts - Slight to Moderate risk of severe weather;
         Nearby tropical events, HAZMAT or other large episodes
RED    = Full engagement for moderate risk of severe weather; Direct
         tropical threats; events of national significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  65  79  47 /   0  40  30  10
BTR  84  67  79  50 /   0  30  20  10
ASD  83  70  82  52 /   0  50  40  10
MSY  84  70  82  54 /   0  40  40  10
GPT  79  72  81  54 /   0  50  60  10
PQL  82  69  83  51 /   0  50  60  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Apr 4, 5:18 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service New Orleans LA
518 AM CDT Tue Apr 4 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-042230-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
518 AM CDT Tue Apr 4 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight
Scattered thunderstorms are expected tonight into Wednesday
morning. There is a slight to marginal risk of severe
thunderstorms across the area during this period.

A number of rivers are experiencing significant rises and are
either in flood status or forecast to rise above flood stage.
Please refer to the latest river flood warnings and statements for
more information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms are expected Wednesday morning. There is
a slight to marginal risk of severe thunderstorms across the area
during this period.

Small craft advisory conditions will likely develop across the
coastal waters in the wake of a cold front Wednesday night and
Thursday.

A number of rivers are forecast to be in flood through mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 11:08 AM CDTSmall Craft AdvisoryLIX50 hr

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.